Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 330, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 7, 2007, 3:49 PM CDT for DeWitt County, Lavaca County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2007, 3:49 PM CDT (20:49 UTC)
- Expired
- Jul 7, 2007, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties DeWitt County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 100 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2357 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 072053
FFWEWX
TXC123-285-072345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
349 PM CDT SAT JUL 7 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...YORKTOWN...CUERO...
LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...YOAKUM...SHINER...MOULTON...
HALLETTSVILLE...
* UNTIL 645 PM CDT
* AT 349 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
RAIN...HEAVY AT TIMES...ASSOCIATED WITH SHOWERS AND THUNDERSTORMS
OVER DEWITT AND LAVACA COUNTIES. THESE SHOWERS AND THUNDERSTORMS
WILL CONTINUE FOR THE NEXT FEW HOURS. LOCALLY HEAVY RAIN...WIND
GUSTS OF 25 TO 40 MPH...AND FREQUENT DANGEROUS LIGHTNING IS
EXPECTED. THIS WILL CAUSE FLOODING AT LOW WATER CROSSINGS AND IN
LOW LYING AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTHOFF...
SUBLIME...SPEAKS...HOCHHEIM AND EZZELL
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...
INCLUDING SUVS AND PICKUPS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2925 9668 2907 9693 2907 9693 2911 9698
2887 9730 2893 9742 2882 9758 2900 9775
2938 9723 2959 9720 2963 9715 2963 9686
2936 9658
$$3 follow-up statements
000
WGUS74 KEWX 072146
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
441 PM CDT SAT JUL 7 2007
TXC123-285-072345-
LAVACA TX-DEWITT TX-
441 PM CDT SAT JUL 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
DEWITT AND LAVACA COUNTIES...
AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED NEAR YOAKUM...MOVING NORTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EZZELL...SPEAKS...SHINER...HALLETTSVILLE...SUBLIME AND MOULTON
NATIONAL WEATHER SERVICE DOPPLER RADARS HAVE ESTIMATED AN AVERAGE OF
2 INCHES OF RAIN HAVE FALLEN OVER PILOT GROVE BRANCH SOUTHEAST OF
YOAKUM....AND HONEY CREEK NORTH OF SUBLIME. AT RAINFALL RATES NEAR 2
INCHES AN HOUR AN ADDITIONAL 4 INCHES OF RAIN IS POSSIBLE ACROSS
LAVACA COUNTY.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2925 9668 2907 9693 2907 9693 2911 9698
2887 9730 2893 9742 2882 9758 2900 9775
2938 9723 2959 9720 2963 9715 2963 9686
2936 9658
$$000
WGUS74 KEWX 072237
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
534 PM CDT SAT JUL 7 2007
TXC123-072244-
DEWITT TX-
534 PM CDT SAT JUL 7 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DEWITT COUNTY...
LAT...LON 2921 9674 2908 9692 2915 9701 2938 9722
2960 9719 2963 9715 2963 9686 2958 9682
2957 9679 2952 9673 2936 9658
$$
TXC285-072345-
LAVACA TX-
534 PM CDT SAT JUL 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
LAVACA COUNTY...
AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT MODERATE RAIN ACROSS MOST OF LAVACA COUNTY...MOVING NORTHEAST
AT 5 MPH. AN ESTIMATED 2 INCHES OF RAIN HAS FALLEN NORTH OF SUBLIME
OVER HONEY CREEK AND MIXON CREEK...AND SOUTHEAST OF YOAKUM OVER
SUPPLEJACK CREEK AND PILOT GROVE BRANCH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHINER...SUBLIME AND MOULTON
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2921 9674 2908 9692 2915 9701 2938 9722
2960 9719 2963 9715 2963 9686 2958 9682
2957 9679 2952 9673 2936 9658
$$000
WGUS74 KEWX 072338
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
636 PM CDT SAT JUL 7 2007
TXC285-072345-
LAVACA TX-
636 PM CDT SAT JUL 7 2007
...A FLASH FLOOD WARNING WILL EXPIRE AT 645 PM CDT FOR LAVACA
COUNTY...
AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED ONLY
LIGHT RAIN OVER THE LAVACA COUNTY. THE THREAT FOR FLASH FLOODING IS
ENDING. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE
AT 645 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME...
SHINER...MOULTON AND HALLETTSVILLE
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2936 9659 2908 9692 2915 9701 2938 9722
2960 9719 2963 9715 2963 9686 2958 9682
2957 9679 2952 9673
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:36 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 7, 3:36 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 336 PM CDT SAT JUL 7 2007 .DISCUSSION... SLOW TRANSITION TO DRIER WEATHER CONTINUES TO SHOW UP ON FCST SOLUTIONS AND TRENDS FOR THE NEXT FEW DAYS...AT A VERY SLOW PACE THRU SUNDAY AND MONDAY...THEN PICKING UP TO A LITTLE QUICKER CHANGE BY THE MID TO LATE PART OF NEXT WEEK. S/W TROFS MOVING IN NW WINDS ALOFT NEXT WEEKEND MAY PASS CLOSE ENOUGH FOR A SLIGHT CHANCE OF SHOWERS OVER THE NORTHEAST PART OF SOUTH CENTRAL TEXAS...FOLLOWED BY MOSTLY DRIER AND WARMER CONDITIONS IN THE WEEK OF JUL 15 TO 21. WILL CONTINUE THE RAIN CHANCES THROUGH SUNDAY...WITH HIGHEST RAIN CHANCES TO THE NORTH AND EAST. 700 TO 300 HPA TROF REMAINS OVER THE AREA...AND IS FCST TO CONTINUE IN THAT TYPE OF PATTERN THRU SUNDAY. ANOTHER TROF FROM 700 TO 300 HPA OVER THE GREAT PLAINS IS FCST TO MOVE SOUTH AND THEN EAST LATE SUNDAY THRU MONDAY. THIS PATTERN IS FCST TO FORM A WEAK LOW OVER OKLAHOMA AND NORTH TEXAS SUNDAY WITH A LINGERING WEAK TROF EXTENDING SOUTH AND SOUTHWEST TO PARTS OF SOUTH CENTRAL TEXAS. THIS TYPE OF PATTERN WILL FAVOR CHANCE OF SHOWERS AGAIN SUNDAY...WITH THE HIGHEST RAIN CHANCES OVER THE NORTH AND EAST PART OF THE AREA. WILL KEEP CURRENT FLASH FLOOD WATCH THRU 9 PM DUE CONTINUING SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS...THAT ARE EXPECTED TO CONTINUE THRU THE EVENING. EXPECT SHOWERS AND THUNDERSTORMS TO BE MORE WIDELY SCATTERED ON SUNDAY...WITH MORE NUMEROUS SHOWERS OVER THE EAST PART OF THE AREA. EXPECT SHOWERS AND THUNDERSTORMS TO DIMINISH FASTER SUNDAY EVENING. BY SUNDAY NIGHT THRU MONDAY...THE WESTERLIES TO THE NORTH APPEAR TO HAVE SOME MOMENTUM TO CARRY THE 700 TO 300 HPA TROF EAST OF SOUTH CENTRAL TEXAS...ALTHOUGH THE RATE OF EASTWARD MOVEMENT CONTINUES TO BE SLOW FOR MONDAY AND TUESDAY. THIS WILL PROMPT KEEPING SOME TYPE OF RAIN CHANCES FOR THE EAST PART OF THE AREA. COMPOSITE OF SOLUTIONS DOES SHOW HEIGHT FIELD INCREASING SLIGHTLY MON AND TUE...AS TEMPS ALOFT GRADUALLY WARM...TRANSITIONING TO A MORE STABLE ENVIRONMENT THAT MAY TAKE UNTIL THE MID TO LATE PART OF NEXT WEEK TO REACH. MOST MEDIUM RANGE TOOLS SHOW STORM TRACK MIGRATING NORTHWARD IN THE MID TO LATE PART OF NEXT WEEK...SIGNALING AN INCREASE IN RIDGING ALOFT IN AN EVOLUTIONARY WAY AND IN A WAY THAT ALLOWS A WEAK RIDGE TO FORM AND STAY OVER THE AREA IN THE WEEK OF JUL 15 TO 21. THE ONLY RISK WILL BE STRENGTH OF RIDGING ALOFT AND IF TROF OVER THE EASTERN THIRD OF THE U.S. ALLOWS ANY WX SYSTEMS TO APPROACH FROM THE NW IN THESE TIME FRAMES. FOR NOW WILL SHOW DECREASING RAIN CHANCES IN THE MID PART OF NEXT WEEK THRU NEXT WEEKEND...EXCEPT FOR THE EASTERN MOST PART OF SOUTH CENTRAL TEXAS...WHERE A SLIGHT CHANCE OF SHOWERS MAY LINGER NEXT WEEKEND...AS WX SYSTEMS MOVE FROM THE CENTRAL U.S. TOWARD THE MS VALLEY...WITH THE SW PART OF WX SYSTEMS POSSIBLY AFFECTING THE EASTERN MOST COUNTIES OF THE AREA. MOST MEDIUM RANGE TOOLS SHOW DRIER AND WARMER PATTERN SHOWING UP IN THE JUL 15 TO 21 TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 91 75 92 75 / 50 30 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 71 91 74 91 74 / 50 30 20 20 10 DEL RIO INTL AIRPORT 76 94 77 95 78 / 50 10 10 10 10 SAN ANTONIO INTL AIRPORT 74 89 74 91 75 / 50 30 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 08/05
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:08 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| Jul 6, 7:18 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 3 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 7, 1:45 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 7, 2:20 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 7, 3:55 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Jul 7, 5:01 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 119 min |
| Jul 7, 5:42 AM CDT | Flash Flood Warning | EWX | Guadalupe | 4 hr |
| Jul 7, 5:54 AM CDT | Flash Flood Warning | EWX | Gonzales, Wilson | 4 hr |
| Jul 7, 6:55 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Jul 7, 4:21 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 4:33 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Jul 7, 6:06 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 6:12 PM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jul 7, 6:18 PM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales | 117 min |
| Jul 7, 6:21 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 15 hr |
| Jul 7, 6:31 PM CDT | Flash Flood Warning | EWX | Hays | 119 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.